# SDR CA980512031

- Difficulty date: May 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Aerosp ATR-42
- Engine: Pwa PW121
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 311260201
- Condition: Fractured
- Location: Turbine
- Part time: 18,939 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE TURBOMACHINE WAS SENT FOR INSPECTION AFTER THE OPERATOR REPORTED AN LP TURBINE BLADE FAILURE AND HIGH OIL CONSUMPTION.  INVESTIGATION FOUND THE LP TURBINE BLADE FAILURE WAS A RESULT IN A VOID WHICH ORIGINATED IN THE BASE BLADE MATERIAL. THE HIGH OIL CONSUMPTION APPEARS TO BE A RESULT OF AN OIL LEAK RELATED TO POOR OIL AND AIR SEAL CONDITIONS IN THE NR 5 BEARING AND HP TURBINE AREAS.   PART TC:  18,836.
